Hail, De Baca
- When
- April 17, 4:09 PM MST
- Where
- De Baca County, 18 mi NNE of Ft Sumner
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.700, -104.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 17, 2:15 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT SUN APR 17 2005 .DISCUSSION...SVR TSTM WATCH NUMBER 158 IN EFFECT FOR PARTS OF THE NORTHEAST UNTIL 10 PM MDT. BROKEN LINE OF STG/SVR THUNDERSTORMS HAS DEVELOPED FROM NORTHERN UNION COUNTY SWWD INTO SOUTHWEST SAN MIGUEL COUNTY. SURFACE WINDS HAVE VEERED AND DEW POINTS HAVE DROPPED SIGNIFICANTLY ALONG THE I-25 CORRIDOR FROM THE RATON AREA TO EAST SLOPES OF THE SOUTHERN SANGRE DE CRISTOS...WHILE RELATIVELY MOIST SOUTHERLY FLOW CONTINUES AHEAD OF THE EWD-MOVING LINE FROM THE FAR NORTHEAST PLAINS SOUTHWARD INTO QUAY COUNTY. ANOTHER AREA OF CONCERN THIS EVENING WILL BE ACROSS OUR SOUTHEAST CWFA WHERE A FEW STRONG/MARGINAL SEVERE STORMS HAVE DEVELOPED EAST OF THE NORTHERN SACRAMENTO MOUNTAINS AND LINE OF TOWERING CUMULUS DEVELOPING FROM CENTRAL GUADALUPE COUNTY SOUTHWARD INTO NORTHEAST LINCOLN COUNTY. STORMS THAT PROPGATE EASTWARD OFF THE HIGHER TERRAIN AND/OR DEVELOP ALONG THE CONVERGENT BOUNDARY WILL MOVE INTO A FAVORABLE ENVIRONMENT WITH SURFACE BASED CAPE VALUES BETWEEN 1500 AND 2000 J/KG FROM CURRY/ROOSEVELT COUNTIES SWWD INTO CHAVES COUNTY. THIS AREA WILL NEED TO BE WATCHED CLOSELY AND MAY REQUIRE ANOTHER WATCH BOX BY SPC. ANOTHER CLUSTER OF STRONG THUNDERSTORMS NOTED ACROSS NORTHERN SOCORRO AND SOUTHERN VALENCIA COUNTIES. ALTHOUGH VERTICAL SHEAR PROFILES NOT AS FAVORABLE AS SATURDAY...STILL POTENTIAL FOR STORMS THERE TO BRIEFLY REACH SEVERE LEVELS NEXT FEW HOURS GIVEN THE DEGREE OF INSTABILITY. HAVE TAPERED POPS BACK TO ISOLATED ACROSS THE EAST AFTER MIDNIGHT WITH CLEARING SKIES ACROSS THE WEST. DRYING AND STABILIZING TREND KICKS IN ACROSS THE AREA MONDAY. ABOUT THE ONLY AREA THAT MAY REQUIRE A SMALL POP FOR MONDAY AFTERNOON WILL BE THE EAST SLOPES OF THE SANGRE DE CRISTO AND POSSIBLY THE FAR EASTERN PLAINS. BUT ALL INDICATIONS ARE THAT A VAST MAJORITY OF THE AREA WILL BE PRECIP-FREE. LATEST GFS HAS BACKED OFF ON BRINGING THE COLD FRONT INTO THE NORTHEAST TUESDAY AFTERNOON...AND IN FACT HOLDS OFF BRINGING THE FRONT INTO THE NORTHEAST UNTIL LATE WEEK. NAM...HOWEVER...SHOWS THE FRONT BACKING INTO THE NORTHEAST WEDNESDAY BUT ITS SOUTHWARD PROGRESS WILL BE RETARDED BY MODERATELY STRONG WEST-SOUTHWEST FLOW ALOFT. AS A RESULT...MADE A FEW TWEAKS TO THE TEMP/WX GRIDS DURING THIS PERIOD BUT HESITANT TO MAKE ANY MAJOR CHANGES GIVEN THE FLIP FLOPPING OF LATE. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 75 42 74 / 0 0 0 0 GALLUP.......................... 30 72 30 71 / 0 0 0 0 GRANTS.......................... 35 73 35 72 / 10 0 0 0 GLENWOOD........................ 35 80 35 80 / 0 0 0 0 CHAMA........................... 28 66 28 66 / 20 0 0 0 LOS ALAMOS...................... 37 70 37 69 / 10 0 0 0 RED RIVER....................... 29 62 29 59 / 30 10 0 10 TAOS............................ 33 70 33 69 / 20 0 0 0 SANTA FE........................ 35 71 35 70 / 20 0 0 0 SANTA FE AIRPORT................ 37 74 37 73 / 20 0 0 0 ESPANOLA........................ 35 76 35 75 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 47 76 47 76 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 43 78 43 78 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 74 45 75 / 20 0 0 0 ALBUQUERQUE WEST MESA........... 46 77 46 77 / 20 0 0 0 SOCORRO......................... 45 82 45 82 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 38 71 38 71 / 30 0 0 0 MORIARTY/ESTANCIA............... 29 74 29 74 / 30 0 0 0 CARRIZOZO....................... 46 81 46 79 / 10 0 0 0 RUIDOSO......................... 42 71 42 71 / 30 0 0 0 RATON........................... 39 76 38 76 / 30 10 0 20 LAS VEGAS....................... 38 73 37 74 / 30 0 0 0 ROY............................. 44 76 43 75 / 50 0 0 20 CLAYTON......................... 48 78 47 79 / 60 10 0 20 SANTA ROSA...................... 45 83 45 84 / 50 0 0 0 TUCUMCARI....................... 52 83 51 84 / 60 0 0 10 FORT SUMNER..................... 49 83 49 85 / 50 0 0 0 CLOVIS.......................... 51 82 50 84 / 60 0 0 10 PORTALES........................ 50 83 49 86 / 60 0 0 10 ROSWELL......................... 49 83 50 86 / 40 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN APR 17 2005 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 558 AM MDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON ACROSS THE EASTERN AND SOUTHEASTERN PLAINS. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...INCREASED SHEAR AND INSTABILITY WILL ALLOW FOR THUNDERSTORMS TO DEVELOP WITH A FEW PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM 1 PM THROUGH 9 PM. 49
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 224 PM MDT SUN APR 17 2005 NMZ004>007-011>013-172115- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-SANGRE DE CRISTO MOUNTAINS- 224 PM MDT SUN APR 17 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 158 IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN EAST CENTRAL NEW MEXICO THIS WATCH INCLUDES 1 COUNTY QUAY IN NORTHEAST NEW MEXICO THIS WATCH INCLUDES 3 COUNTIES HARDING SAN MIGUEL UNION INCLUDING THE CITIES OF AMISTAD...CLAYTON...DES MOINES...LAS VEGAS... MOSQUERO...NARA VISA AND TUCUMCARI. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT SUN APR 17 2005 NMZ010>012-016>021-026-172245- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS- 337 PM MDT SUN APR 17 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 17 IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NEW MEXICO THIS WATCH INCLUDES 7 COUNTIES IN NORTH AND CENTRAL NEW MEXICO CHAVES CURRY DE BACA GUADALUPE LINCOLN ROOSEVELT TORRANCE A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT SUN APR 17 2005 NMZ010>012-016>021-026-172245- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS- 337 PM MDT SUN APR 17 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 159 IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NEW MEXICO THIS WATCH INCLUDES 7 COUNTIES IN NORTH AND CENTRAL NEW MEXICO CHAVES CURRY DE BACA GUADALUPE LINCOLN ROOSEVELT TORRANCE A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL LAKE ARTHUR 33.00N 104.36W
04/17/2005 0.75 INCH CHAVES NM TRAINED SPOTTER
0450 PM HAIL SAN JUAN PUEBLO 36.05N 106.07W
04/17/2005 0.75 INCH RIO ARRIBA NM TRAINED SPOTTER
&&
KJThe Cannon AFB radar (KFDX), 46 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447219.